Alert archive / Hawaii / Wind Advisories in 2014
Wind Advisory 23, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Apr 25, 2014, 3:39 AM HST for Hawaii County, Kalawao County, Hawaii. It took effect at Apr 25, 2014, 10:00 AM HST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2014, 3:39 AM HST (13:39 UTC)
- In effect from
- Apr 25, 2014, 10:00 AM HST
- Expired
- Apr 26, 2014, 3:25 AM HST
- In force
- 17 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The radar
The Kamuela/Kohala Apt radar (PHKM), 57 km from the middle of the area, began a volume at 13:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 1.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
713 WWHW70 PHFO 251339 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 339 AM HST FRI APR 25 2014 ...WIND ADVISORY FOR KAHOOLAWE AND PARTS OF THE BIG ISLAND... HIZ016-024>027-260245- /O.NEW.PHFO.WI.Y.0023.140425T2000Z-140427T0400Z/ KAHOOLAWE-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- BIG ISLAND INTERIOR- 339 AM HST FRI APR 25 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM HST SATURDAY. * WINDS...NORTHEAST TO EAST 15 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH. ON THE BIG ISLAND...THE STRONG WINDS WILL BE FOCUSED IN THE LEEWARD KOHALA AREA...THE WAIMEA TO KAWAIHAE CORRIDOR AND WESTERN SADDLE AREA...AND NEAR SOUTH POINT. STRONG WINDS ARE NOT EXPECTED TO AFFECT HILO TOWN. STRONG WINDS WILL AFFECT THE ENTIRE ISLAND OF KAHOOLAWE. * TIMING...FROM LATE THIS MORNING THROUGH SATURDAY. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ JACOBSON
2 follow-up statements
056 WWHW70 PHFO 260133 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 333 PM HST FRI APR 25 2014 ...WIND ADVISORY FOR KAHOOLAWE AND PARTS OF THE BIG ISLAND... HIZ016-024>027-261445- /O.CON.PHFO.WI.Y.0023.000000T0000Z-140427T0400Z/ KAHOOLAWE-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- BIG ISLAND INTERIOR- 333 PM HST FRI APR 25 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY. * WINDS...NORTHEAST 15 TO 30 MPH WITH LOCALIZED GUSTS OVER 50 MPH. ON THE BIG ISLAND...THE STRONG WINDS WILL BE FOCUSED IN THE LEEWARD KOHALA AREA...THE WAIMEA TO KAWAIHAE CORRIDOR AND WESTERN SADDLE AREA...AND NEAR SOUTH POINT. STRONG WINDS ARE NOT EXPECTED TO AFFECT HILO TOWN. STRONG WINDS WILL AFFECT THE ENTIRE ISLAND OF KAHOOLAWE. * TIMING...THROUGH SATURDAY AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ BURKE
784 WWHW70 PHFO 261325 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 325 AM HST SAT APR 26 2014 HIZ016-024>027-261430- /O.CAN.PHFO.WI.Y.0023.000000T0000Z-140427T0400Z/ KAHOOLAWE-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA- BIG ISLAND INTERIOR- 325 AM HST SAT APR 26 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW ADVISORY LEVEL ACROSS THE BIG ISLAND INTERIOR AND ACROSS KAHOOLAWE. THE WIND ADVISORY FOR THESE AREAS IS THEREFORE CANCELLED. $$ POWELL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Apr 24, 8:35 PM HST, 7 hours 4 minutes earlier.
Area forecast discussion, Apr 24, 8:35 PM HST, 7 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 835 PM HST THU APR 24 2014 .SYNOPSIS... BREEZY TRADE WINDS WILL PREVAIL TONIGHT THROUGH SATURDAY...WEAKEN SUNDAY AND MONDAY...THEN RECOVER BY THE MIDDLE OF NEXT WEEK AS HIGH PRESSURE TO OUR NORTH FLUCTUATES IN STRENGTH. CLOUDS AND SHOWERS WILL FAVOR WINDWARD AND MAUKA AREAS THROUGH THE FORECAST PERIOD...WITH SOME SPILLOVER INTO LEEWARD SECTIONS. && .DISCUSSION... RADAR LOOPS AND RAIN GAUGE DATA INDICATE A TYPICAL MODERATE TRADE REGIME PREVAILING...WITH SCATTERED LOW-TOPPED SHOWERS BRINGING LIGHT TO LOCALLY MODERATE RAINFALL AMOUNTS TO WINDWARD AND MAUKA AREAS...AND SOME SHOWERS MOVING ACROSS INTO LEEWARD AREAS. THE 00Z SOUNDINGS SHOWED RELATIVELY WEAK AND HIGH INVERSIONS BASED FROM 7000 TO 8500 FEET ACROSS THE STATE...WITH AMPLE LOW LEVEL MOISTURE PRESENT BENEATH THE INVERSIONS. AT THE SURFACE...A 1029 MB HIGH IS CENTERED ABOUT 1000 MILES NNE OF HONOLULU...WITH A RIDGE EXTENDING WSW TO MIDWAY AND BEYOND. ALOFT...AREAS OF HIGH CLOUDINESS ARE STREAMING ACROSS HAWAII...TO THE EAST OF A WEAK UPPER TROUGH LOCATED BETWEEN 170W AND THE DATELINE. MIMIC-TPW SATELLITE IMAGERY AND MODEL DATA INDICATE THAT AN AREA OF SOMEWHAT HIGHER MOISTURE WILL CONTINUE MOVING WESTWARD THROUGH THE STATE DURING THE REST OF TONIGHT INTO FRIDAY MORNING...AND THEREFORE EXPECT HIGH RAIN CHANCES TO PERSIST ACROSS WINDWARD/MAUKA AREAS WITH A GOOD DEAL OF SPILLOVER INTO LEEWARD. THE EXISTING FORECAST APPEARS TO BE ON TRACK IN THE NEAR TERM AND NO UPDATES ARE PLANNED. FRIDAY THROUGH SATURDAY...HIGH PRESSURE TO OUR NORTH WILL SINK SLOWLY SOUTHWARD WHILE REMAINING NEAR 1030 MB STRENGTH...CAUSING TRADES TO INCREASE ACROSS THE STATE. A BUILDING MID LEVEL RIDGE TO THE NORTH SHOULD STRENGTHEN AND LOWER INVERSIONS DURING THIS TIME AS WELL. WIND GUSTS ABOVE 40 MPH WILL BE LIKELY ACROSS THE TYPICALLY FAVORED DOWNSLOPE AND HEADLAND/RIDGE LOCATIONS...AND ISOLATED GUSTS OVER 50 MPH WILL BE POSSIBLE. WILL EVALUATE LATER TONIGHT TO DETERMINE IF WIND ADVISORIES MAY BE NEEDED FOR ANY ZONES ON FRIDAY. OTHERWISE...WITH A LOWERING INVERSION AND SOMEWHAT DRIER AIRMASS SPREADING IN FROM THE EAST WOULD EXPECT LIMITED WINDWARD/MAUKA SHOWER ACTIVITY...ALTHOUGH THE FAIRLY STRONG TRADES WILL CONTINUE TO ALLOW SPILLOVER INTO SOME LEEWARD AREAS. SUNDAY THROUGH MONDAY...A PATTERN CHANGE SEEMS LIKELY TO OCCUR WITH A DEEP MID/UPPER TROUGH DEVELOPING ACROSS THE CENTRAL PACIFIC. THIS WILL SUPPORT A SURFACE COLD FRONT WHICH WILL ADVANCE SOUTHEASTWARD TO THE NORTH OF THE STATE. THE FRONT APPEARS UNLIKELY TO MAKE IT THIS FAR SOUTH...BUT WILL CAUSE THE TRADES TO WEAKEN CONSIDERABLY. SEABREEZES MAY BE ABLE TO DEVELOP ALONG WITH A CONVECTIVE CLOUD/SHOWER PATTERN ACROSS MANY SECTIONS OF THE STATE ON MONDAY AFTERNOON. LOOKING FURTHER AHEAD...MODERATE TRADES SHOULD RESUME TUESDAY... AS THE REMNANTS OF THE FRONTAL BOUNDARY OR SHEAR LINE WASH OUT ACROSS THE STATE. HIGH PRESSURE BEHIND THIS BOUNDARY SHOULD THEN MAINTAIN MODERATE TO FRESH TRADES THROUGH THE MIDDLE PART OF NEXT WEEK...WITH TYPICAL WINDWARD/MAUKA SHOWERS PREVAILING. && .AVIATION... PASSING SHOWERY LOW CLOUDS WILL BRING TEMPO MVFR CONDITIONS...MAINLY TO WINDWARD AND MAUKA SECTIONS. AIRMET TANGO REMAINS POSTED FOR LOW LEVEL TURBULENCE BELOW 8000 FEET TO THE LEE OF THE MOUNTAINS DUE TO THE BREEZY TRADE WINDS. IT WILL REMAIN IN EFFECT UNTIL FURTHER NOTICE. && .MARINE... A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL WATERS IN ANTICIPATION OF STRENGTHENING WINDS AND BUILDING COMBINED SEAS THROUGH SATURDAY AFTERNOON. NORTHEASTERLY WINDS WILL REACH THEIR MINIMUM SPEEDS LATE SUNDAY INTO MONDAY AS THE RIDGE TO OUR NORTH WEAKENS...AND THEN INCREASE AGAIN TUESDAY THROUGH THE MIDDLE OF NEXT WEEK. PERSISTENT TRADE WINDS WILL BUILD SEAS...PRODUCING ROUGH SURF NEAR OR JUST BELOW ADVISORY LEVELS ALONG EAST-FACING SHORES FROM FRIDAY INTO SATURDAY. SEAS WILL DIMINISH WITH THE WINDS LATE SATURDAY AND SUNDAY. A SMALL NORTHWEST SWELL WILL CONTINUE TO PRODUCE WELL BELOW ADVISORY LEVEL SURF ALONG EXPOSED SHORES OF THE SMALLER ISLANDS THROUGH FRIDAY. THIS SWELL WILL DECREASE SATURDAY...THEN ANOTHER SMALL NORTHWEST SWELL MAY ARRIVE LATE SUNDAY AND CONTINUE THROUGH TUESDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY UNTIL 6 PM HST SATURDAY FOR ALL HAWAIIAN WATERS. && DISCUSSION/MARINE...JACOBSON AVIATION...KINEL
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.